Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 11, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 8, 2012, 5:31 AM EDT for 13 counties in Pennsylvania. It took effect at Oct 9, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 5:31 AM EDT (09:31 UTC)
- In effect from
- Oct 9, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 9:58 PM EDT
- In force
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS71 KCTP 080931 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION TODAY AND TONIGHT. THERE WILL BE AREAS OF FROST ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS MORNING. HOWEVER...IN MANY LOCATIONS TONIGHT WILL BE EVEN COLDER...WITH A KILLING FREEZE POSSIBLE ACROSS THE ALLEGHENY MOUNTAINS. PAZ005-006-010-011-081745- /O.CAN.KCTP.FZ.W.0018.000000T0000Z-121008T1300Z/ /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 531 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. * TEMPERATURES...IN THE UPPER 20S. * TIMING...AROUND SUNRISE TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-081745- /O.NEW.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/ /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN... BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ017-024-033-037-081745- /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET...MANSFIELD...WELLSBORO 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ051>053-058-081300- /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-081745- /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ WARREN- INCLUDING THE CITY OF...WARREN 531 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$
3 follow-up statements
307 WWUS71 KCTP 081239 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 839 AM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION TODAY AND TONIGHT. MANY LOCATIONS TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE UPPER 20S AND LOWER 30S. PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-082045- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ /O.CON.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN... BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE 839 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ017-024-033-037-082045- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ /O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET...MANSFIELD...WELLSBORO 839 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. * TEMPERATURES...IN THE UPPER 20S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ051>053-058-081345- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 839 AM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST WARM ENOUGH TO PREVENT FROST THIS MORNING...THEREFORE THE FROST ADVISORY WAS CANCELED. $$ PAZ004>006-010-011-082045- /O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 839 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURES...AROUND 30. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$
750 WWUS71 KCTP 081813 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 213 PM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION LATER TODAY AND TONIGHT. MANY LOCATIONS TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE UPPER 20S AND LOWER 30S. PAZ027-028-049-050-081915- /O.CAN.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/ MIFFLIN-JUNIATA-UNION-SNYDER- INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN...LEWISBURG... SELINSGROVE 213 PM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. WHILE TEMPERATURES ARE STILL EXPECTED TO DIP INTO THE 30S...CLOUD COVER IS NOT EXPECTED TO BREAK UP IN TIME TO ALLOW FROST TO BECOME A PROBLEM LATER TONIGHT. $$ PAZ004>006-010-011-017-024-037-090215- /O.UPG.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ /O.NEW.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...MANSFIELD...WELLSBORO 213 PM EDT MON OCT 8 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * TIMING...LATE TONIGHT * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ033-090215- /O.UPG.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ /O.EXB.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 213 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ012-018-019-025-026-034-035-041-042-045-046-090215- /O.EXT.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...BEDFORD...MCCONNELLSBURG... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT 213 PM EDT MON OCT 8 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
480 WWUS71 KCTP 090158 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 958 PM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION LATER TODAY AND TONIGHT. MANY LOCATIONS TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE UPPER 20S AND LOWER 30S. PAZ010-011-017-024-090300- /O.CAN.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/ ELK-CAMERON-CLEARFIELD-CAMBRIA- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... DUBOIS...CLEARFIELD...JOHNSTOWN 958 PM EDT MON OCT 8 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL STABILIZE SOON AS LOW CLOUDS RETURN TO COVER THE AREA FOR MUCH OF THE NIGHT. FREEZING TEMPERATURES ARE NO LONGER EXPECTED TO BE WIDESPREAD. $$ PAZ012-018-019-025-026-033>035-041-042-045-046-090300- /O.CAN.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...SOMERSET...BEDFORD... MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT 958 PM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. LOTS OF CLOUDS WILL LINGER THROUGH THE NIGHT. THE CLOUDS WILL HELP TO KEEP THE TEMPERATURES FROM FALLING LOW ENOUGH TO CREATE WIDESPREAD FROST. $$ PAZ004>006-037-091000- /O.CON.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... MANSFIELD...WELLSBORO 958 PM EDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 8, 3:27 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 8, 3:27 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 AM EDT MON OCT 8 2012 .SYNOPSIS... CLEARING HAS BEGUN IN THE WAKE OF A STRONG UPPER LEVEL TROUGH. DRIER BUT COOL CONDITIONS WILL FOLLOW THROUGH THE FIRST PART OF THE UPCOMING WEEK. TEMPERATURES WILL MODERATE BY TUESDAY...BUT SWINGS IN TEMPERATURES WILL OCCUR THROUGHOUT THE NEXT WEEK WITH A SERIES OF FRONTS MARCHING THROUGH. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... LOW LVL MOISTURE TRAPPED BENEATH INVERSION AND ASCENDING THE NORTHERN ALLEGHENIES IS PRODUCING AN AREA OF STRATUS ACROSS THE NW COUNTIES EARLY THIS AM. THIS AREA OF CLOUDINESS WILL TEMPER THE RADIATIONAL COOLING AND CASTS DOUBT ABOUT WHETHER A KILLING FREEZE WILL OCCUR ACROSS THE NW THIS MORNING. COLDEST TEMPS THIS AM MAY BE ACROSS THE LAURELS...WHERE SKIES ARE MCLEAR DIRECTLY BENEATH SFC HIGH AND ALSO ACROSS TIOGA CO...WHERE SKIES ARE MCLEAR AND TEMPS HAVE DROPPED TO THE M30S AT 05Z. WILL HOLD OFF ON EXPANDING THE FREEZE WARNING...AS IT WOULD DO LITTLE GOOD THIS LATE AND BECAUSE APPROACHING CIRRUS COULD REACH THE LAURELS TOWARD DAWN. A FROST ADV REMAINS IN EFFECT FOR MUCH OF THE REMAINDER OF CENTRAL PA...WHERE MCLEAR SKIES AND DRY AIR WILL ALLOW TEMPS TO FALL SEVERAL MORE DEGREES OVERNIGHT. HAVE REMOVED MENTION OF LAKE EFFECT SHRA ACROSS WARREN CO...AS FLOW HAS SHIFTED TO THE SW PUSHING LAKE MOISTURE NORTH OF OUR AREA. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/... VIGOROUS SHORTWAVE ROUNDING BASE OF UPPER TROF OVR THE S MISS VALL WILL LIFT NORTHEASTWARD ACROSS CENTRAL AND SOUTHEAST PA THIS AFTERNOON. ASSOCIATED SFC LOW WILL PASS WELL SOUTH OF PA. HOWEVER...LATEST GEFS/SREF SUPPORT THE IDEA OF NORTHERN EDGE OF RAIN SHIELD GETTING INTO OUR SOUTHERN COUNTIES BY LATE AFTN. FOR THE REST OF CENTRAL PA...AM SUNSHINE WILL LIKELY FADE BEHIND THICKENING MID/HIGH LEVEL CLOUDINESS BUT NO PRECIP EXPECTED. LACK OF MUCH SUNSHINE...ESP ACROSS SOUTHERN PA...SHOULD HOLD TEMPS WELL BLW NORMAL WITH AFTN MAXES RANGING FROM 50-55F. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MONDAY LOOKS LIKE A COOL BUT DRY DAY STILL...BUT EXPECT SOME INCREASE IN CLDS ACROSS THE SE. A FEW WAVES OF LOW PRESSURE DEVELOPING ALONG A STALLED OUT FRONTAL BOUNDARY OFF THE CAROLINA AND MID ATLANTIC COAST WILL SPREAD PERIODS OF BROKEN...MID AND HIGH CLOUDS ACROSS OUR EASTERN ZONES MONDAY NIGHT AND TUESDAY. FOR NOW...LEFT THE FCST DRY...BUT THE TREND IS FURTHER NORTH WITH THE CLDS FROM YESTERDAY. ANOTHER COLD NIGHT IS IN STORE FOR MONDAY NIGHT WITH AREAS OF FROST POSSIBLE AGAIN...AND PERHAPS SOME LOCALIZED...SUB-FREEZING TEMPS ACROSS THE NRN MTNS. AS UNLIKE TONIGHT...THERE WILL NOT BE ANY CLDS OR WIND EARLY ON TO AID IN KEEPING THE TEMPS UP. TUESDAY...STILL LOOKS OK. AGAIN...SOME CLDS ACROSS EASTERN AERAS. CLOUDS INCREASE AND THICKEN FROM THE SOUTH AND WEST TUESDAY NIGHT INTO WEDNESDAY...AND AN UPPER SHORT WAVE AND COLD FRONT APPROACHES FROM THE MIDWEST. SOME SHOWERS POSSIBLE LATER WED...BUT SIMILAR TO THE PRESENT SYSTEM...NOT LOOKING AT MUCH IN THE WAY OF RAINFL. ANOTHER HIGH BUILDS IN FOR THU...BUT GOES SOUTH OF PA...THUS MIN TEMPS MAY NOT BE THAT LOW THU NIGHT. ANOTHER COLD FRONT FOR FRIDAY...NOT MUCH MOISTURE WITH THIS FRONT. BEST CHC TO SEE SHOWERS WILL BE ACROSS NORTHERN AREAS. FRIDAY NIGHT MAY BE THE COLDEST NIGHT OF THE WEEK...AS THE HIGH IS FCST TO BE RIGHT OVER THE AREA. WENT WITH A DRY FCST FOR SATURDAY...BEST WARM ADVECTION IS WELL TO THE NW OF CENTRAL PA. HOWEVER...DID PUT SOME SHOWERS IN FOR SATURDAY NIGHT AND SUNDAY...BEST CHC ACROSS THE NW...GIVEN THE BEST DYNAMICS. DECENT WARM ADVECTION SHOULD AID TEMPS BEING CLOSER TO NORMAL. OVERALL...MAINLY JUST MINOR CHANGES THE PACKAGE. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... SUBSIDENCE INVERSION KEEPING STRATOCU AND IFR CONDITIONS IN PLACE OVER NW MTNS. CLOUD DECK WILL SPREAD INTO CENTRAL MTNS AS OVERNIGHT PROGRESSES...LIKELY BRINGING A SEVERAL HOUR PERIOD OF IFR CIGS TO VICINITY OF KUNV-KIPT BEFORE 12Z. OTHERWISE...JUST AREAS OF LIGHT FOG POSS THROUGH SUNRISE. ON MONDAY...ANY FOG/MIST AND LOW STRATOCU WILL LIFT BY 14Z WITH VFR CONDITIONS THEN PREVAILING. ANOTHER CHANCE FOR PRECIPITATION RETURNS LATE MON AFTERNOON INTO MON EVE IN THE SOUTHEAST...AS AN UPPER LEVEL LOW PUSHES OF THE COAST. MVFR CONDITIONS POSS LATER MON NIGHT AT KMDT-KLNS. OUTLOOK... MON...AREAS OF MVFR/IFR EARLY...THEN VFR. SHOWERS LIKELY SE LATE. MON NIGHT-TUE...MVFR POSS SE IN SHOWERS. OTHERWISE VFR. WED...VFR...BUT MVFR POSS IN SCATTERED SHRA WITH FRONTAL PASSAGE. THU-FRI...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR PAZ012-017>019- 024>028-033>035-037-041-042-045-046-049>053-058. FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ005-006-010- 011. && SYNOPSIS...DANGELO NEAR TERM...FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...MARTIN AVIATION...RXR
Hazardous weather outlook, Oct 8, 5:31 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT MON OCT 8 2012 PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-090945- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024-033-037-090945- CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ051>053-058-090945- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-090945- WARREN-MCKEAN-POTTER-ELK-CAMERON- 531 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-090945- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 531 AM EDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:16 PM EDT | Freeze Warning | CTP | Cameron, Elk, McKean, Potter | 7 hr |
| Oct 8, 5:31 AM EDT | Freeze Watch | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 3 more | 9 hr |
| Oct 8, 2:13 PM EDT | Freeze Warning | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 18 hr |
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.